MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN AP FEM CUTTING BLK SZ 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN AP FEM CUTTING BLK SZ 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71434411
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a medical intervention due to ball bearings falling out of the device.One recovered, one lost.Had to xray the patient to ensure missing piece was not inside the wound.Piece was not into patient bu never located.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.Our assessment confirmed one the ball bearings is disconnected from the cutting block and one has not been returned.The device shows moderate signs of wear/usage.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.The clinical/medical team concluded, based on the report that radiological imaging verified that the ¿ball bearing¿ was not in the patient, there are no biocompatibility concerns.No surgical delay or patient injury/harm was reported.It was not reported if the femoral cutting block was able to be used prior to the ball bearing falling out or if they had to complete the procedure with an alternative device? the patient impact beyond the additional radiography cannot be determined based on the limited information provided.No further medical assessment can be rendered at this time.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, qh (b)(4) was issued for corrective action.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN AP FEM CUTTING BLK SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7805857
Report Number1020279-2018-01586
Device Sequence Number1142848
Product Code MBH
UDI-Device Identifier03596010549198
UDI-Public03596010549198
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71434411
Device Lot Number17LM05396
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;